Iatrogenic Severe Hypernatremia: A Case Report

Authors

  • Hala H. Mosli King Abdulaziz University

DOI:

https://doi.org/10.4197/Med.19-1.10

Keywords:

Hypernatremia; Lactulose; Hepatic encephalopathy

Abstract

Lactulose is a common first-line therapy for acute and chronic hepatic encephalopathy, which is generally considered a safe medication and used liberally. This report aims to highlight an uncommon but serious side effect of using lactulose. A case study is presented of a severe and acute hypernatremia caused by lactulose therapy for acute hepatic encephalopathy precipitated by a transjugular intrahepatic portosystemic shunt procedure.  

Author Biography

Hala H. Mosli, King Abdulaziz University

Department of Medicine

Published

2012-01-04

How to Cite

Mosli, H. H. (2012). Iatrogenic Severe Hypernatremia: A Case Report. Journal of King Abdulaziz University - Medical Sciences, 19(1), 129-134. https://doi.org/10.4197/Med.19-1.10

Issue

Section

Case Reports